MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Codes Entrapment of Device (1212); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis.A visual examination found an introducer sheath engaged over the device.A stent was also found to be wrapped around the crown of the oad.Adhered biological material was present which prevented the introducer from passing over the crown.No damage was noted to the device which would have contributed to the adhered biological material accumulation or adhesion of the stent material.Use of the oad to treat target lesions located inside a stent is contraindicated per the peripheral oad instructions for use (ifu).At the conclusion of the device analysis investigation, the report that the device became stuck in the introducer sheath due to the presence of biological material was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), the device became stuck in the lesion.The target lesion was a total occlusion and was located in the proximal posterior tibial artery.During atherectomy treatment, the oad became stuck in the lesion.When the device was removed, it was found to be stuck on the introducer sheath and the devices were removed together.A large amount of tissue was noted to be wrapped around the crown.The lesion was re-wired and another oad was used to complete the procedure with no patient complications reported.Upon analysis of the reported device, it was found that a previously placed stent was present on the crown of the oad.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7582462
Report Number3004742232-2018-00162
Device Sequence Number11391754
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)191031(10)204206
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2019
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number204206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR